MAUDE Adverse Event Report: ARTHREX INC. SUTURESNARE, 90 STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. SUTURESNARE, 90 STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-6060-90
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation of the two returned devices revealed that the nitinol wires at the distal tips were broken-off.Complaints event is typically caused by use of excessive force and/or prying/leveraging with the tip fully exposed on the device during use.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure, when the surgeon was retrieving a suture, the metal tip of the suturesnare broke off into the patient's soft tissue and was unable to be recovered.A second suturesnare was opened and used to complete the case and the tip of this one broke of as well.The tip of the second suture snare was retrieved and the case was completed.Patient is a male, 65.Follow-up investigation: an x-ray was not taken.The surgeon looked for the first tip but determined that it was in the soft tissue and could not be retrieved.The second tip was found and removed.There were no unplanned incisions.The case was completed by passing the sutures with a birdbeak to complete the pasta repair.

Brand Name
SUTURESNARE, 90 STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7341112
Report Number1220246-2018-00088
Device Sequence Number1393843
Product Code LXH
UDI-Device Identifier00888867204638
UDI-Public00888867204638
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Catalogue NumberAR-6060-90
Device Lot Number10049036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR